MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G26724
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code: dqy catheter, percutaneous; lit catheter, angioplasty, peripheral, transluminal.(b)(6).Occupation: unknown/ sister.(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an above and below-the-knee angioplasty, an advance micro 14 ultra low-profile pta balloon catheter ruptured and separated during inflation within the superficial femoral artery.Reportedly, the balloon broke off before the user could blow up the balloon.The separated portion of the device was retrieved via a cut-down procedure.Additional details regarding the event have been requested, but are unavailable at this time.
 
Event or Problem Description
Additional information was received 10apr2020.An unknown 6 french sheath was used during the procedure.An unknown device was used to inflate the balloon, using a 50/50 solution of optiray contrast and saline, to 6-8 atmospheres.It is unknown how many times the device was inflated; however, the balloon was removed from the body between inflations.The balloon was reportedly removed with the sheath as a unit.Lesions were located in the distal superficial and popliteal arteries, as well as the tibioperoneal trunk.The vessels were mild to moderately calcified, but were not tortuous.Blood was not noted in the inflation device, and the balloon was not inflated within a stent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report: as reported, during an above and below-the-knee angioplasty, an advance micro 14 ultra low-profile pta balloon catheter ruptured and separated during inflation to 6-8 atmospheres within the superficial femoral artery.It is unknown how many times the device was inflated; however, the balloon was removed from the body between inflations.The balloon was reportedly removed with the sheath as a unit.Lesions were located in the distal superficial and popliteal arteries, as well as the tibioperoneal trunk.The vessels were mild to moderately calcified, but were not tortuous.Reportedly, the balloon broke off before the user could blow up the balloon.The separated portion of the device was retrieved via a cut-down procedure.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the device were conducted during the investigation.The visual inspection of the returned device confirmed that one used pta3-14-150-3-12 was returned to cook for investigation.Biomatter was present on the returned device.The catheter was separated into two segments.The balloon was not present with the returned catheter segments.Both returned segments of the catheter shaft had numerous kinks and bends.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed one relevant, potentially failure-related nonconforming event; all affected devices were scrapped.It should be noted there were no other reported lot-related complaints.There were no identified gaps in the device drawing, specifications, manufacturing instructions, or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information available provides evidence to support that the device was manufactured to specification.An ifu is provided with this device, which warns, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ cook has concluded that a definitive cause could not be determined.It is possible that patient¿s moderately calcified anatomy could have contributed to this incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9947977
Report Number1820334-2020-00792
Device Sequence Number3258234
Product Code LIT
UDI-Device Identifier10827002267241
UDI-Public(01)10827002267241(17)220422(10)9684714
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model NumberG26724
Device Catalogue NumberPTA3-14-150-3-12
Device Lot Number9684714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer04/10/2020
06/03/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date04/15/2020
06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 0.014 INCH HYDRO ST WIRE GUIDE G52939
Outcome Attributed to Adverse Event Required Intervention;